Hi I have changed from pramipexole to stalevo; stalevo works well but I cannot take it on an empty or near empty stomach as im either sick or feel nauseous. Does anyone one have any suggestions as to what may help, other than eating which when working can prove difficult. Porridge in the morning works well, but cant eat that all day every day. Are there other meds available that are less of an irritant.
I assume you have had some problem with Pramipexole (Mirapexin)that has caused the change to Stalevo.
I reduced Mirapexin and found it difficult to come off all together as doing so left me very irritable and depressed. I take 1.05mg CR and find that to be ok for me.
I was titrated slowly and used the anti nausea drug Domperidone until I was able to tolerate Mirapexin.
I reduced Mirapexin due to behavioural side effects of the drug. I was already on sinemet plus which had been titrated slowly in accordance with the manufacturers recommendations and worked well once i sorted the timings of when best to take it.
Rather than increase sinemet plus, entacapone was added and eventually Stalevo which combines the two drugs.
If you have problems with nausea when taking Mirapexin and were not offered Domperidone or were not titrated slowly I would be asking why not. Mirapexin when the maximum dose is not exceeded and you are aware and monitor the behavioural side effects is beneficial to you as it defers levadopa therapy and its potential problems.
Starting on Stalevo without first titrating on sinemet seems to be an unusual solution to me. I would suggest reading the advice on drugs.com re sinemet and then discussing it with your neuro.
If you had behavioural side effects and are ok now without Mirapexin